MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS TAPER DISASMBLY 50MM; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ARCOS TAPER DISASMBLY 50MM; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 11-301310 arcos con sz a hi 50mm lot number: 841860 report source: foreign: canada.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 00828 the device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, as supplemental medwatch will be submitted.Device location is unknown.
 
Event or Problem Description
It was reported that during a procedure that while unscrewing, the taper tool disengaged itself from cone.The tool ate the threading of the cone, and it was now impossible to screw back the taper tool in the cone.Surgeon inserted the cone and verified if the femoral stem was well fixated(¿it was) and decided to leave cone that was still attached to distal stem and put the lock screw back in.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures shows the removal tool with a piece of metal debris on the table.Its unknown if the metal debris is part of the removal tool.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
ARCOS TAPER DISASMBLY 50MM
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16755679
Report Number0001825034-2023-00827
Device Sequence Number8576956
Product Code LXH
UDI-Device Identifier00887868477928
UDI-Public(01)00887868477928(11)160613(10)ZB160202
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-301856
Device Lot NumberZB160202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale